Alert archive / Ohio / Lake Effect Snow Advisories in 2012

Lake Effect Snow Advisory 3, NWS Cleveland, OH

February 24, 20124 counties in Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this lake effect snow advisory at Feb 24, 2012, 4:00 AM EST for 4 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Feb 25, 2012, 1:00 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2012, 4:00 AM EST (09:00 UTC)
In effect from
Feb 25, 2012, 1:00 AM EST
Expired
Feb 25, 2012, 6:42 PM EST
In force
18 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Geauga County, OH, Lake County, OH, Trumbull County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 103 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 9.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2012-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2012-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1496 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

087 
WWUS41 KCLE 240900
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
400 AM EST FRI FEB 24 2012

PAZ001>003-241700-
/O.NEW.KCLE.LE.Y.0003.120225T0600Z-120226T0000Z/
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE
400 AM EST FRI FEB 24 2012

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM EST
SATURDAY. 

* ACCUMULATIONS...4 TO 6 INCHES OF SNOW. LOCALLY HIGHER AMOUNTS
  ARE POSSIBLE...ESPECIALLY IN THE HIGHEST ELEVATIONS.

* TIMING...THE SNOW IS EXPECTED TO ACCUMULATE LATE TONIGHT AND
  CONTINUE THROUGH SATURDAY EVENING.

* WINDS...WEST WINDS 15 TO 25 MPH WITH POSSIBLE GUSTS TO 50 MPH
  THIS EVENING. THE WIND IS EXPECTED TO DIMINISH LATE TONIGHT INTO
  SATURDAY.

* IMPACTS...THE GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING OF THE
  SNOW TONIGHT. IN THE HEAVIEST SNOW BANDS...VISIBILITIES COULD BE
  REDUCED TO NEAR ZERO AT TIMES DUE TO THE GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

&&

$$

LOMBARDY
7 follow-up statements
314 
WWUS41 KCLE 241722
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1222 PM EST FRI FEB 24 2012

PAZ001>003-250130-
/O.CON.KCLE.LE.Y.0003.120225T0600Z-120226T0000Z/
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE
1222 PM EST FRI FEB 24 2012

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM
EST SATURDAY...

* ACCUMULATIONS....4 TO 7 INCHES MAINLY HIGHER INLAND TERRAIN

* TIMING...THE SNOW IS EXPECTED TO ACCUMULATE LATE TONIGHT AND 
  CONTINUE THROUGH SATURDAY EVENING. 

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...THE GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING OF 
  THE SNOW TONIGHT. IN THE HEAVIEST SNOW BANDS...VISIBILITIES 
  COULD BE REDUCED TO NEAR ZERO AT TIMES DUE TO THE GUSTY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

&&

$$
665 
WWUS41 KCLE 242016
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
316 PM EST FRI FEB 24 2012

PAZ001>003-250430-
/O.CON.KCLE.LE.Y.0003.120225T0600Z-120226T0000Z/
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE
316 PM EST FRI FEB 24 2012

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM
EST SATURDAY...

* ACCUMULATIONS....5 TO 9 INCHES MAINLY IN HIGHER INLAND LOCATIONS

* TIMING...THE SNOW IS EXPECTED TO ACCUMULATE LATE TONIGHT AND 
  CONTINUE THROUGH SATURDAY EVENING. 

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...THE GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING OF 
  THE SNOW TONIGHT. IN THE HEAVIEST SNOW BANDS...VISIBILITIES 
  COULD BE REDUCED TO NEAR ZERO AT TIMES DUE TO THE GUSTY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

&&

$$
077 
WWUS41 KCLE 250359
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1059 PM EST FRI FEB 24 2012

PAZ001>003-251200-
/O.CON.KCLE.LE.Y.0003.120225T0600Z-120226T0000Z/
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE
1059 PM EST FRI FEB 24 2012

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
SATURDAY...

* ACCUMULATIONS....GENERALLY 2 TO 4 INCHES OVERNIGHT AND AGAIN ON
  SATURDAY. A FEW LOCATIONS COULD HAVE LOCALLY HIGHER TOTALS. THE
  HIGHEST AMOUNTS SHOULD BE AT INLAND LOCATIONS.

* TIMING...THE SNOW SHOWERS WILL CONTINUE THROUGH SATURDAY
  EVENING.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...THE GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING OF 
  THE SNOW TONIGHT. IN THE HEAVIEST SNOW BANDS...VISIBILITIES 
  COULD BE REDUCED TO NEAR ZERO AT TIMES DUE TO THE GUSTY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

&&

$$
628 
WWUS41 KCLE 250827
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
327 AM EST SAT FEB 25 2012

PAZ001>003-251630-
/O.CON.KCLE.LE.Y.0003.000000T0000Z-120226T0000Z/
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE
327 AM EST SAT FEB 25 2012

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
THIS EVENING...

* ACCUMULATIONS....GENERALLY 1 TO 3 INCHES OF SNOW ACCUMULATION
  ARE EXPECTED TODAY. A FEW LOCATIONS COULD HAVE LOCALLY HIGHER
  TOTALS. THE HIGHEST AMOUNTS SHOULD BE OVER INLAND LOCATIONS.

* TIMING...THE SNOW SHOWERS WILL CONTINUE THROUGH THIS EVENING.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...THE GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING OF THE
  SNOW TODAY. IN THE HEAVIEST SNOW BANDS...VISIBILITIES COULD BE
  REDUCED TO NEAR ZERO AT TIMES DUE TO THE GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

&&

$$

LOMBARDY
128 
WWUS41 KCLE 251521
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1021 AM EST SAT FEB 25 2012

PAZ002-003-252330-
/O.UPG.KCLE.LE.Y.0003.000000T0000Z-120226T0000Z/
/O.NEW.KCLE.LE.W.0002.120225T1521Z-120226T0300Z/
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...EDINBORO...MEADVILLE
1021 AM EST SAT FEB 25 2012

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS
EVENING. THE LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT. 

* ACCUMULATIONS....ADDITIONAL ACCUMULATIONS THROUGH THIS EVENING
  ARE EXPECTED TO RANGE BETWEEN 4 AND 6 WITH LOCALLY UP TO 8
  INCHES POSSIBLE IN HEAVIER SNOW BANDS.

* TIMING...LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THIS
  EVENING...THEN BEGIN DIMINISHING EARLY TONIGHT.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* IMPACTS...GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING OF SNOW.
  CONDITIONS WILL BE HIGHLY VARIABLE IN THE WARNING AREA AS
  VISIBILITIES CAN DROP TO NEAR ZERO AND SNOWFALL RATES CAN RANGE
  AROUND AN INCH PER HOUR AT TIMES.

* TEMPERATURES...IN THE UPPER 20S.

* VISIBILITIES...MAINLY LESS THAN A HALF MILE...BUT LESS THAN A
  QUARTER MILE IN HEAVIER BANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ014-252330-
/O.NEW.KCLE.LE.W.0002.120225T1521Z-120226T0300Z/
ASHTABULA INLAND-
INCLUDING THE CITY OF...JEFFERSON
1021 AM EST SAT FEB 25 2012

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* ACCUMULATIONS....ADDITIONAL ACCUMULATIONS THROUGH EARLY TONIGHT ARE
  EXPECTED TO RANGE BETWEEN 4 AND 6 WITH LOCALLY UP TO 8 INCHES
  POSSIBLE IN HEAVIER SNOW BANDS.

* TIMING...LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THIS
  EVENING...THEN BEGIN DIMINISHING EARLY TONIGHT.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING OF SNOW.
  CONDITIONS WILL BE HIGHLY VARIABLE IN THE WARNING AREA AS
  VISIBILITIES CAN DROP TO NEAR ZERO AND SNOWFALL RATES CAN RANGE
  AROUND AN INCH PER HOUR AT TIMES.

* TEMPERATURES...IN THE UPPER 20S.

* VISIBILITIES...MAINLY LESS THAN A HALF MILE...BUT LESS THAN A
  QUARTER MILE IN HEAVIER BANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ012-013-023-089-252330-
/O.EXB.KCLE.LE.Y.0003.000000T0000Z-120226T0300Z/
LAKE-GEAUGA-TRUMBULL-ASHTABULA LAKESHORE-
INCLUDING THE CITIES OF...MENTOR...CHARDON...WARREN...ASHTABULA
1021 AM EST SAT FEB 25 2012

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* ACCUMULATIONS....ADDITIONAL ACCUMULATIONS THROUGH EARLY TONIGHT
  ARE EXPECTED TO RANGE BETWEEN 1 AND 3 WITH LOCALLY UP TO 5 INCHES
  POSSIBLE IN HEAVIER SNOW BANDS.

* TIMING...LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH EARLY
  TONIGHT. 

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* IMPACTS...GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING OF SNOW.
  VISIBILITIES IN HEAVIER SNOW BANDS CAN RANGE A HALF MILE OR LESS
  AT TIMES.

* TEMPERATURES...IN THE UPPER 20S.

* VISIBILITIES...LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

&&

$$

PAZ001-252330-
/O.EXT.KCLE.LE.Y.0003.000000T0000Z-120226T0300Z/
NORTHERN ERIE-
INCLUDING THE CITY OF...ERIE
1021 AM EST SAT FEB 25 2012

...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* ACCUMULATIONS....MAINLY 1 TO 3 INCHES WITH LOCALLY HIGHER
  AMOUNTS. HIGHEST ACCUMULATIONS WILL BE ACROSS THE INTERIOR
  LOCATIONS. 

* TIMING...THE SNOW SHOWERS WILL CONTINUE THROUGH EARLY TONIGHT.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...THE GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING OF 
  THE SNOW TODAY. IN THE HEAVIEST SNOW BANDS...VISIBILITIES 
  COULD BE REDUCED TO NEAR ZERO AT TIMES DUE TO THE GUSTY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

&&

$$
438 
WWUS41 KCLE 252049
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
349 PM EST SAT FEB 25 2012

OHZ014-PAZ002-003-260300-
/O.CON.KCLE.LE.W.0002.000000T0000Z-120226T0300Z/
ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...EDINBORO...MEADVILLE
349 PM EST SAT FEB 25 2012

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 10 PM EST
THIS EVENING...

* ACCUMULATIONS....TOTAL ACCUMULATIONS THROUGH EARLY TONIGHT ARE
  EXPECTED TO RANGE BETWEEN 4 AND 6 WITH LOCALLY UP TO 8 INCHES.

* TIMING...LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THIS
  EVENING...THEN BEGIN DIMINISHING EARLY TONIGHT.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* IMPACTS...GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING OF SNOW.
  CONDITIONS WILL BE HIGHLY VARIABLE IN THE WARNING AREA.
  MOTORISTS SHOULD BE AWARE OF QUICKLY CHANGING CONDITIONS.

* TEMPERATURES...UPPER 20S.

* VISIBILITIES...MAINLY TWO MILES OR LESS...WITH LESS THAN A HALF
  MILE POSSIBLE IN HEAVIER SNOW SHOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ012-013-023-089-PAZ001-260300-
/O.CON.KCLE.LE.Y.0003.000000T0000Z-120226T0300Z/
LAKE-GEAUGA-TRUMBULL-ASHTABULA LAKESHORE-NORTHERN ERIE-
INCLUDING THE CITIES OF...MENTOR...CHARDON...WARREN...ASHTABULA...
ERIE
349 PM EST SAT FEB 25 2012

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
THIS EVENING...

* ACCUMULATIONS....TOTAL ACCUMULATIONS THROUGH EARLY TONIGHT ARE
  EXPECTED TO RANGE BETWEEN 1 AND 3 WITH LOCALLY UP TO 5 INCHES
  POSSIBLE IN HEAVIER SNOW BANDS.

* TIMING...LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THIS
  EVENING...THEN BEGIN DIMINISHING EARLY TONIGHT.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* IMPACTS...GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING OF SNOW.
  CONDITIONS WILL BE HIGHLY VARIABLE IN THE WARNING AREA.
  MOTORISTS SHOULD BE AWARE OF QUICKLY CHANGING CONDITIONS.

* TEMPERATURES...UPPER 20S.

* VISIBILITIES...MAINLY TWO MILES OR LESS...WITH LESS THAN A HALF
  MILE POSSIBLE IN HEAVIER SNOW SHOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

&&

$$
254 
WWUS41 KCLE 252342
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
642 PM EST SAT FEB 25 2012

OHZ014-PAZ002-003-260045-
/O.CAN.KCLE.LE.W.0002.000000T0000Z-120226T0300Z/
ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...EDINBORO...MEADVILLE
642 PM EST SAT FEB 25 2012

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW WARNING. 

THE SIGNIFICANT SNOWFALL HAS ENDED. SOME SNOW SHOWERS WILL LINGER
INTO THE EVENING...HOWEVER...ADDITIONAL SNOWFALL SHOULD BE AN INCH
OR LESS. WEST WINDS AT 10 TO 20 MPH WILL CONTINUE TO CAUSE SOME
DRIFTING SNOW. MOTORISTS WILL HAVE TO USE CAUTION.

$$

OHZ012-013-023-089-PAZ001-260045-
/O.CAN.KCLE.LE.Y.0003.000000T0000Z-120226T0300Z/
LAKE-GEAUGA-TRUMBULL-ASHTABULA LAKESHORE-NORTHERN ERIE-
INCLUDING THE CITIES OF...MENTOR...CHARDON...WARREN...ASHTABULA...
ERIE
642 PM EST SAT FEB 25 2012

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY. 

SIGNIFICANT SNOWFALL HAS ENDED. SOME SNOW SHOWERS WILL LINGER
INTO THE EVENING...HOWEVER...ADDITIONAL SNOWFALL SHOULD BE AN INCH
OR LESS. WEST WINDS AT 10 TO 20 MPH WILL CONTINUE TO CAUSE SOME
DRIFTING SNOW...MOTORISTS WILL HAVE TO USE CAUTION.

$$

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow advisory went out at Feb 24, 12:35 AM EST, 3 hours 25 minutes earlier.

Area forecast discussion, Feb 24, 12:35 AM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1235 AM EST FRI FEB 24 2012

.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER THE MIDDLE MISSISSIPPI VALLEY WILL MOVE
NE ACROSS OHIO TONIGHT...AND ACROSS NEW ENGLAND FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
MADE SOME ADJUSTMENTS TO THE PRECIPITATION MOVING NORTHEAST OUT OF
THE AREA. STILL EXPECTING SOME SCATTERED ACTIVITY THROUGH THE DAY
AS LOW PRESSURE LIFTS NORTHEAST INTO THE REGION.
&&

.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/...
EXPECT DRY SLOT TOWARD DAYBREAK AS LOW LIFTS NORTH OF AREA...HOWEVER
PRECIPITATION SHOULD INCREASE LATE MORNING INTO THE AFTERNOON AS A
STRONG VORT MAX SWINGS ACROSS THE AREA.  COLD FRONT SHOULD PUSH EAST
OF AREA BY LATE MORNING SO HIGH TEMPS WILL OCCUR DURING MORNING AND
FALL DURING THE AFTERNOON.  AS A RESULT EXPECT PRECIP TO
TRANSITION FROM RAIN TO SNOW DURING THE AFTERNOON AS TEMPS FALL.

IN ADDITION WINDS LOOK LIKE THEY WILL BE STRONG ENOUGH TO REACH
ADVISORY LEVELS FRIDAY AFTERNOON AND EVENING...ESPECIALLY AS STRONG
PRESSURE RISES PUSH INTO THE EASTERN HALF OF THE REGION.

SHOULD BE A BRIEF LULL IN THE SYNOPTIC SNOW FRIDAY EVENING...BUT
LAKE EFFECT SETS UP IN THE SNOWBELT EAST OF CLEVELAND FRIDAY NIGHT
AS 850 TEMPS DIP TO MINUS 12C.  COULD SEE AS MUCH AS 2 TO 4 INCHES
IN THE HIGHER ELEVATIONS OF THE SNOWBELT.  LAKE EFFECT SNOW
ADVISORIES WILL LIKELY BE NEEDED AND WE WILL MONITOR MODELS FOR
HIGHER AMOUNTS.

HIGH PRESSURE BUILDS IN SATURDAY NIGHT CHOCKING OFF THE LAKE
EFFECT.  SUNDAY SHOULD BE DRY AND A LITTLE WARMER AS HIGH PRESSURE
MOVES ACROSS THE LOWER LAKES.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
GFS AND ECMWF ARE SIMILAR DURING THE LONG TERM BUT ENOUGH
DIFFERENCES DO CROP UP THAT WOULD IMPACT THE FORECAST ACROSS THE
OHIO VALLEY. THE FORECAST BEGINS ON MONDAY WITH DRY AIR ACROSS THE
REGION HOWEVER SURFACE LOW PRESSURE IS EXPECTED BY BOTH MODELS TO BE
MOVING ACROSS THE CENTRAL GREAT LAKES SO IF THE TRACK IS DISPLACED
SOUTH ON SUBSEQUENT RUNS THE FORECAST WILL NEED TO BE CHANGED.  THIS
CONTINUES MONDAY NIGHT AND INTO TUESDAY BEFORE CLOUDS INCREASE FROM
THE WEST AS LOW PRESSURE STRENGTHENS IN THE SOUTHERN PLAINS. MODELS
BEGIN TO DIFFER HERE WITH THE ECMWF DEVELOPING A SHARPER UPPER TROF
ACROSS THE WESTERN PLAINS. DIFFERENCES AT THE SURFACE AS WELL WITH
THE ECMWF WINDING UP THE LOW OVER WRN NE WHILE THE GFS HAS A WEAKER
LOW IN TX. BASICALLY WILL FOLLOW AN HPC/ECMWF MIX THAT STARTS RAIN
CHANCES TUESDAY CONTINUING THROUGH WEDNESDAY.  COLDER AIR WILL DROP
ACROSS THE AREA WEDNESDAY NIGHT THROUGH THURSDAY NIGHT BEHIND THE
SYSTEM TURNING ANY PRECIP TO SNOW. TEMPS NEAR TO ABOVE NORMAL.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
SOME OVERRUNNING PRECIPITATION WILL OCCUR OVERNIGHT AHEAD OF A
LOW THAT WILL MOVE INTO SOUTHERN OHIO AND THEN UP INTO NORTHEAST
OHIO AND THEN INTO ONTARIO. MOST AREAS WILL BE
RAIN...HOWEVER...SOME SNOW COULD OCCUR NEAR TOL AND IN PARTS OF
INLAND NW PA BEFORE IT CHANGES TO RAIN. THE DRY SLOT IS TRYING TO
WORK ITS WAY UP INTO THE AREA. IT MAY TAKE SOME TIME. THE QUESTION
IS WILL THE DRY SLOT BE MVFR OR IFR. ATTM LEANING TOWARD MVFR. THE
HRRR MODEL HAS SOME RAIN SHOWERS AROUND DAYBREAK NW OHIO AND THEN
SOME SNOW SHOWERS DEVELOP BEHIND THE COLD FRONT. SOME THUNDER IS
POSSIBLE...AT THIS TIME NOT MENTIONING IT. AS THE SNOW SHOWERS
DEVELOP AS THE LOW MOVES INTO ONTARIO IT WILL BECOME QUITE WINDY
WITH WIND GUSTS TO 50 MPH POSSIBLE ACROSS THE ENTIRE FORECAST AREA
MAINLY FRIDAY AFTERNOON AND EVENING. WITH THE SNOW AND WIND PLENTY
OF BLOWING AND DRIFTING WILL OCCUR AND VISIBILITIES WILL BE 2
MILES OR LESS. THE SNOW SHOWERS WILL BEGIN TO DECREASE FRIDAY
EVENING EXCEPT IN THE SNOW BELT AREAS. HOWEVER...CEILINGS WILL
REMAIN MVFR EXCEPT IFR IN THE SNOW BELT.

OUTLOOK...PERIODS OF NON-VFR LIKELY FRIDAY EVENING THROUGH
SATURDAY EVENING.

&&

.MARINE...
UPDATED TO ADD GALE WATCH FOR THE EAST END OF THE LAKE FOR LATE
FRIDAY AFTERNOON TO LATE FRIDAY NIGHT. SINCE ALL THE 00Z MODEL
RUNS WERE NOT IN YET...CONFIDENCE WAS NOT HIGH ENOUGH TO GO WITH A
GALE WARNING. THE BOUNDARY LAYER AND 925 MB WINDS WILL BE AROUND
40 KNOTS AND WITH MODEST COLD ADVECTION SUSTAINED WINDS OF 35
KNOTS LOOK REASONABLE.

CENTER OF LOW PRESSURE TO MOVE TO LAKE ERIE BY FRIDAY MORNING AND
TO LAKE ONTARIO BY FRIDAY AFTERNOON. LOW WILL BE DEEPENING AND THE
PRESSURE GRADIENT WILL BE TIGHT. EXPECT WINDS TO INCREASE OUT OF
THE NORTHEAST TONIGHT...DIMINISH SOME AS THE LOW IS VERY NEAR
EARLY FRIDAY. THE NORTHEAST FETCH WILL MAKE THE WEST END CHOPPY
OVERNIGHT...BUT UNDER SMALL CRAFT CRITERIA. AFTER THE LOW PASSES
WINDS WILL ABRUPTLY INCREASE FROM THE SOUTHWEST AND SHIFT WEST BY
AFTERNOON. WE MAY REACH GALE FORCE FOR A SHORT TIME...MAYBE A 3-6
HOUR WINDOW DURING THE LATE AFTERNOON/EARLY EVE. CONFIDENCE IS LOW
AND AFTER FORECASTER COLLABORATION DECIDED AGAINST A GALE WATCH.
OTHERWISE A SOLID 25 TO 30 KNOTS ON THE LAKE FROM FRIDAY AFTERNOON
THROUGH THE DAY ON SATURDAY. SMALL CRAFT ADVISORIES WILL BE
NEEDED. HIGH PRESSURE BUILDS IN SUNDAY. A FRONTAL BOUNDARY WILL BE
IN THE VICINITY OF THE CENTRAL LAKES FROM SUNDAY NIGHT INTO
TUESDAY...WITH UNCERTAINTIES WHEN IT WILL SLIP ACROSS LAKE ERIE
EARLY NEXT WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR LEZ061-
     146>149-166>169.

&&

SYNOPSIS...DJB
NEAR TERM...LOMBARDY
SHORT TERM...DJB
LONG TERM...TK
AVIATION...KIELTYKA
MARINE...KIELTYKA/OUDEMAN
Hazardous weather outlook, Feb 23, 10:13 PM EST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1013 PM EST THU FEB 23 2012

OHZ003-006>009-017>019-027>032-036>038-047-250315-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION-MORROW-HOLMES-KNOX-
1013 PM EST THU FEB 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GUSTY WINDS ARE EXPECTED NEAR AND IN THE WAKE OF A STRONG COLD
FRONT THAT WILL MOVE ACROSS NORTHERN OHIO ON FRIDAY. WIND GUSTS
MAY REACH 45 TO 50 MPH FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ010>014-020>023-033-089-PAZ001>003-250315-
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
1013 PM EST THU FEB 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GUSTY WINDS ARE EXPECTED NEAR AND IN THE WAKE OF A STRONG COLD
FRONT THAT WILL MOVE ACROSS NORTHERN OHIO ON FRIDAY. WIND GUSTS
MAY REACH 45 TO 50 MPH FRIDAY AFTERNOON AND EVENING.

LAKE EFFECT SNOW WILL DEVELOP BY FRIDAY EVENING AND WILL CONTINUE
INTO SATURDAY NIGHT. SNOWFALL AMOUNTS MAY REACH ADVISORY LEVELS
FOR PORTIONS OF NORTHEAST OHIO INTO NORTHWESTERN PENNSYLVANIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-146>149-166>169-250315-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1013 PM EST THU FEB 23 2012

...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

WINDS MAY APPROACH GALE FORCE MAINLY ON THE EAST END OF THE LAKE
FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>145-162>165-250315-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
1013 PM EST THU FEB 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WINDS SHOULD JUST BE UNDER GALE FORCE FRIDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 10:06 PM ESTGale WatchCLE6 hr
Feb 24, 3:47 AM ESTWind AdvisoryCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 19 more6 hr
Feb 24, 4:02 AM ESTGale WarningCLE30 hr
Feb 24, 4:02 AM ESTSmall Craft AdvisoryCLE48 hr
Feb 24, 9:58 AM ESTHigh Wind WarningCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 19 more9 hr
Feb 24, 10:24 AM ESTWind AdvisoryCLELucas, Ottawa, Wood7 hr
Feb 24, 3:22 PM ESTLow Water AdvisoryCLE7 hr

Nearby

Lake Effect Snow Advisories in Ohio, 2012Lake Effect Snow Advisories in Pennsylvania, 2012Every lake effect snow advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.